Alert archive / South Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 38, NWS Wilmington, NC

September 22, 2022Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Sep 22, 2022, 8:00 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Sep 23, 2022, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2022, 8:00 PM EDT (00:00 UTC)
In effect from
Sep 23, 2022, 6:00 AM EDT
Expired
Sep 23, 2022, 7:45 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2022-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2022-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

543 
WHUS42 KILM 230000
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
800 PM EDT Thu Sep 22 2022

NCZ106-108-SCZ054-056-231200-
/O.NEW.KILM.BH.S.0038.220923T1000Z-220924T0000Z/
/O.CON.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.220923T1000Z-220924T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
800 PM EDT Thu Sep 22 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 2 to
  7 feet in the surf zone. For the High Rip Current Risk,
  dangerous rip currents expected. For the Beach Hazards
  Statement, Strong north to south longshore current expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT Friday. For 
  the High Rip Current Risk, from 6 AM EDT Friday through Friday 
  evening. For the Beach Hazards Statement, from 6 AM EDT Friday 
  through Friday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Longshore currents 
  can sweep swimmers and surfers into rip currents, piers, 
  jetties, and other hazardous areas. It may sweep swimmers off 
  their feet, making it difficult to return to shore.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-231200-
/O.CON.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.220923T1000Z-220924T0000Z/
Coastal Brunswick-
800 PM EDT Thu Sep 22 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...In North Carolina, Coastal Pender, Coastal New Hanover 
  and Coastal Brunswick Counties. In South Carolina, Coastal 
  Horry and Coastal Georgetown Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT Friday. For 
  the High Rip Current Risk, from 6 AM EDT Friday through Friday 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
600 
WHUS42 KILM 230824
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
424 AM EDT Fri Sep 23 2022

NCZ106-108-SCZ054-056-240000-
/O.CON.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.BH.S.0038.220923T1000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.220923T1000Z-220924T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
424 AM EDT Fri Sep 23 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  7 feet in the surf zone. For the Beach Hazards Statement, Strong
  north to south longshore current. For the High Rip Current 
  Risk, dangerous rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT this 
  evening. For the Beach Hazards Statement, through this 
  evening. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Longshore currents 
  can sweep swimmers and surfers into rip currents, piers, 
  jetties, and other hazardous areas. It may sweep swimmers off 
  their feet, making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-240000-
/O.CON.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.220923T1000Z-220924T0000Z/
Coastal Brunswick-
424 AM EDT Fri Sep 23 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...Coastal Brunswick County.

* WHEN...For the High Surf Advisory, until 8 PM EDT this 
  evening. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

21
122 
WHUS42 KILM 231427
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1027 AM EDT Fri Sep 23 2022

SCZ054-056-232230-
/O.CAN.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.BH.S.0038.000000T0000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.000000T0000Z-220924T0000Z/
Coastal Horry-Coastal Georgetown-
1027 AM EDT Fri Sep 23 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Strong north to south longshore current, and dangerous 
  rip currents expected.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Longshore currents 
  can sweep swimmers and surfers into rip currents, piers, 
  jetties, and other hazardous areas. It may sweep swimmers off 
  their feet, making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-232230-
/O.CAN.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.000000T0000Z-220924T0000Z/
Coastal Brunswick-
1027 AM EDT Fri Sep 23 2022

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal Brunswick County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-232230-
/O.CON.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CON.KILM.BH.S.0038.000000T0000Z-220924T0000Z/
/O.CON.KILM.RP.S.0019.000000T0000Z-220924T0000Z/
Coastal Pender-Coastal New Hanover-
1027 AM EDT Fri Sep 23 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 to
  6 feet in the surf zone. For the Beach Hazards Statement, 
  Strong north to south longshore current. For the High Rip 
  Current Risk, dangerous rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT this 
  evening. For the Beach Hazards Statement, through this 
  evening. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Longshore currents 
  can sweep swimmers and surfers into rip currents, piers, 
  jetties, and other hazardous areas. It may sweep swimmers off 
  their feet, making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

CRM
562 
WHUS42 KILM 232345
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
745 PM EDT Fri Sep 23 2022

NCZ106-108-240045-
/O.CAN.KILM.SU.Y.0007.000000T0000Z-220924T0000Z/
/O.CAN.KILM.BH.S.0038.000000T0000Z-220924T0000Z/
/O.CAN.KILM.RP.S.0019.000000T0000Z-220924T0000Z/
Coastal Pender-Coastal New Hanover-
745 PM EDT Fri Sep 23 2022

...HIGH SURF ADVISORY IS CANCELLED...
...BEACH HAZARDS STATEMENT IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...



$$

SCZ054-056-240045-
/O.CAN.KILM.BH.S.0038.000000T0000Z-220924T0000Z/
/O.CAN.KILM.RP.S.0019.000000T0000Z-220924T0000Z/
Coastal Horry-Coastal Georgetown-
745 PM EDT Fri Sep 23 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

.

$$

NCZ110-240045-
/O.CAN.KILM.RP.S.0019.000000T0000Z-220924T0000Z/
Coastal Brunswick-
745 PM EDT Fri Sep 23 2022

...HIGH RIP CURRENT RISK IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 22, 3:38 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 22, 3:38 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
338 PM EDT Thu Sep 22 2022

.SYNOPSIS...
A strong cold front, moving through tonight, will bring much
cooler and drier weather for a fitting first day of fall.
Another cold front arrives on Monday bringing a prolonged period
of dry and cool weather.

Swells from Hurricane Fiona will bring dangerous, life
threatening rip currents to area beaches through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
A cold front will move through the area this evening, ushering the
coolest air thus far in meteorological fall and coincident with the
first full day of astronomical fall.  The front may be accompanied
by isolated to scattered showers and perhaps few thunderstorms but
the opportunity for convection will be short-lived as the front
quickly moves through this evening.  Available moisture and
instability are limited.  Lows will fall to the mid to upper 50s.
with the front.  Under sunny skies and north winds, temperatures
will only rise to the low to mid 70s Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...

The coldest night of the season will come Fri night as cold
Canadian high pressure extends down into the Carolinas. Cool
northerly winds will lighten up becoming calm overnight most
places. This combined with a very dry air mass and clear skies
will allow temps to drop out, down below 50 inland , but
remaining above 50 close to the coast, where SSTs remain close
to 80.

High pressure will migrate nearly overhead by Sat aftn before
shifting off the coast. This will produce light and variable
winds veering around to southerly Sat night into Sun. Overall,
air mass will modify through the weekend with high temps back
near 80 by Saturday and closer to 60 or so for lows Sat night.

Swells from Hurricane Fiona will continue to create rough surf
and elevated threat of rip currents for all beaches. Make sure
to pay attention to upcoming rip threat and surf forecasts if
headed to the beach.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

A southerly return flow between high pressure offshore and an
approaching cold front will bring a return to warmer and moister
conditions Sunday. Temps will reach into the mid 80s and
dewpoint temps will back above 60 degrees by Sun aftn. Shortwave
energy riding through mid to upper trough over the eastern CONUS
late Sun into Sun night. This should produce some clouds and low
end chc of pcp. The trough passes offshore on Mon, but cold
front and dry air will lag behind arriving late Mon into Mon
night. Pcp water values up to 1.8 in Sun night will drop down to
a half inch by Tues morning as cool and dry high pressure builds
into the Carolinas. Temps will up into the 80s again on Mon, but
expect cooler temps and lower dewpoints into midweek.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Front is expected to reach out northwest counties late this
afternoon/early evening and be off the coast before midnight.
Scattered showers and isolated thunder possible, with best chance
for both across southeast NC where more moisture will be, though
POPs max out around 30-40%.

Behind the front, strong north winds develop tonight with gusts
of 20-25kts. Winds will start to weaken during last few hours of
TAF period.

Extended Outlook... VFR.

&&

.MARINE...
Through Friday...W to SW 10 to 15 KT this afternoon will become N at
25 to 30 KT with gusts aoa 35 KT overnight.  These speeds will
continue into early Friday before diminishing to 15 to 20 KT by
afternoon.  Have raised a gale warning expecting gusts over 35 KT,
perhaps higher as the gradient will likely be enhanced as cool, dry
air moves over the warm ocean after midnight into Friday morning.
The combination of wind wave and large swells from Fiona will result
in seas heights peaking at 7 to 10 feet Friday.

Friday night through Tuesday...winds and seas will begin to
subside but swells from Hurricane Fiona will continue to affect
the waters. Gusty northerly winds will begin to diminish through
Fri night and slowly veer to the NE and E. High pressure
reaching in from the north will migrate nearly overhead before
shifting farther off the coast through early next week. This
will help to shift winds around to the S Sat night into Sun. Seas
down to 3 to 4 ft Sat aftn through Sun will begin to increase
again late Sun into Mon in increasing southerly return flow as
a cold front approaches the waters. Seas should be back up to 3
to 5 ft Sun night into Mon, subsiding behind cold front into
midweek.

&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk until 8 PM EDT this evening for SCZ054-
     056.
     High Surf Advisory until midnight EDT Friday night for SCZ054-
     056.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108-110.
     High Surf Advisory until midnight EDT Friday night for NCZ106-
     108-110.
MARINE...Gale Warning until 8 AM EDT Friday for AMZ250-252-254-256.

&&

SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...31
MARINE...RGZ/31
Hazardous weather outlook, Sep 22, 3:28 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
328 PM EDT Thu Sep 22 2022

NCZ106-108-110-SCZ054-056-231930-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
328 PM EDT Thu Sep 22 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

High rip current risk forecast for Friday. Elevated rip risk may
remain elevated into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-231930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
328 PM EDT Thu Sep 22 2022

...GALE WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Small Craft Advisory conditions, seas up to 6 feet, are expected to
linger through early Saturday morning,

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
231930-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
328 PM EDT Thu Sep 22 2022

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

31

In the hours before

Special weather statement, Sep 22, 6:17 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington NC
617 PM EDT Thu Sep 22 2022

NCZ087-096-099-105-222245-
Robeson NC-Columbus NC-Inland Pender NC-Bladen NC-
617 PM EDT Thu Sep 22 2022

...Showers with gusty winds will impact portions of northwestern
Pender, Bladen, southeastern Robeson and northwestern Columbus
Counties through 645 PM EDT...

At 616 PM EDT, Doppler radar was tracking showers along a line
extending from 6 miles east of Ammon to Fairmont. Movement was east
at 45 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whiteville, Elizabethtown, Rowan, Fairmont, Chadbourn, Bladenboro,
Boardman, Penderlea, Hallsboro, Bladen Community College, Butters,
Redbug, Council, Southeastern Community College, Wards Corner,
Carvers, Abbottsburg, Lisbon, Murray Town and Lagoon.

This includes Interstate 40 between mile markers 390 and 396.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
      3455 7825 3473 7810 3466 7776 3426 7872
      3447 7925 3481 7845
TIME...MOT...LOC 2216Z 289DEG 40KT 3477 7848 3449 7913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MBB
Special weather statement, Sep 22, 7:02 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wilmington NC
702 PM EDT Thu Sep 22 2022

NCZ096-099-105>110-222345-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Coastal New Hanover NC-Inland Pender NC-Bladen NC-
Coastal Brunswick NC-
702 PM EDT Thu Sep 22 2022

...Showers with  strong winds will impact portions of New Hanover,
Pender, southeastern Bladen, Brunswick and Columbus Counties through
745 PM EDT...

At 700 PM EDT, Doppler radar was tracking showers containint strong
winds along a line extending from near Maple Hill to Whiteville.
Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilmington, ILM International Aiport, Leland, Oak Island, Carolina
Beach, Whiteville, Burgaw, Shallotte, Sunset Beach, Wrightsville
Beach, Kure Beach, Surf City, Holden Beach, Ocean Isle Beach,
Caswell Beach, Bald Head Island, Snows Cut, South Masonboro Island,
Ocean Crest Pier, Figure Eight Island and Yaupon Beach.

This includes the following highways...
 Interstate 40 between mile markers 393 and 416.
 Interstate 140 between mile markers 15 and 20.
 US Route 17 in Brunswick County between mile markers 3 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3432 7769 3417 7783 3391 7795 3384 7796
      3386 7801 3388 7800 3389 7803 3391 7814
      3391 7834 3387 7849 3428 7901 3472 7777
      3470 7767 3448 7758 3444 7752
TIME...MOT...LOC 2300Z 300DEG 31KT 3468 7777 3431 7869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:53 AM EDTSmall Craft AdvisoryILM14 hr

Nearby

Beach Hazards Statements in South Carolina, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.